Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Can antibiotics alter my menstrual cycle ?

I am a 30 year old female. Non smoker or drinker. Im 5 7 and weigh 145 lbs. I have been on the pill since March when I had my yearly done and all lab work and pap smear results were good. In mid July I was diagnosed with a sinus infection and put on Zithromax (3 day) pack. Me and my husband used the pull out method. I got my period on August 4, which was about 3 days late and my period only lasted 3 days and it was unusally light. Now 16 days later, I am lightly bleeding again. Also, usually my breast get very tender about 2 weeks before I start and they got sore the day of the 4th when I started and have been sore every day since. I have taken several pregnancy test and they ve all been negative, so I was just wondering if the antibiotic could have messed up my hormones causing my periods to be out of whack for a month or so.
Asked On : Sun, 21 Aug 2011
Answers:  1 Views:  218
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
Not to worry. The antibiotic probably has not had any such effect, You are giving typical history of Fibroadenosis of your breasts. You should show it to the Doctor as medication like Evening Primrose Oil capsules will work well in reducing such pain. Even pull out method can sometimes cause pregnancy so be careful if you are not planning pregnancy. If you are trying for pregnancy then you can have sex during 14th day prior to next cycle. There is good treatment for your pain, do not delay in getting examined by your Doctor. Eat plenty of fresh fruits and green leafy vegetables. Do regular exercise to keep fit.
Answered: Sun, 21 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor